Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 26, 2018, 7:25 AM EDT for Hamilton County, Tennessee. It was in force for 13 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2018, 7:25 AM EDT (11:25 UTC)
- Expired
- Sep 26, 2018, 8:30 PM EDT
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 7:30 AM EDT | FLASH FLOOD | 5 E Soddy-Daisy, TN | VEHICLE STUCK IN FLOOD WATER AND MOBILE HOME FLOODED ALONG IGOU FERRY ROAD. |
| Sep 26, 11:36 AM EDT | FLASH FLOOD | Soddy-Daisy, TN | *** 1 FATAL *** 61 YEAR OLD WOMAN WENT TO RETRIEVE HER DOG, AND WAS SWEPT AWAY BY FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted.
836
WGUS54 KMRX 261125
FFWMRX
TNC065-261730-
/O.NEW.KMRX.FF.W.0031.180926T1125Z-180926T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
725 AM EDT WED SEP 26 2018
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Hamilton County in east Tennessee...
* Until 130 PM EDT Wednesday.
* At 722 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain has fallen over the last six hours across the warned
area. Three to four inches of rain have already fallen with
additional rainfall expected throughout the day. Flash flooding is
already occurring, which has led to numerous road closures in
central and northern Hamilton county.
* Some locations that will experience flooding include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Collegedale, Flat Top
Mountain, Lookout Mountain, North Chickamauga Creek Gorge, East
Ridge, Ooltewah, Middle Valley, Birchwood, Falling Water, Shady
Grove and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3507 8536 3509 8536 3511 8539 3515 8539
3532 8524 3545 8517 3546 8511 3543 8510
3544 8506 3542 8503 3538 8503 3538 8500
3536 8497 3528 8494 3514 8503 3504 8500
3502 8496 3499 8497 3498 8547
$$
CDG4 follow-up statements
167
WGUS74 KMRX 261524
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
1124 AM EDT WED SEP 26 2018
TNC065-261730-
/O.CON.KMRX.FF.W.0031.000000T0000Z-180926T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton TN-
1124 AM EDT WED SEP 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
HAMILTON COUNTY...
At 1122 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain has fallen this morning across the warned area. Three to
four inches of rain have already fallen with additional rainfall
expected throughout the day. Flash flooding is already occurring,
which has led to numerous road closures in central and northern
Hamilton county.
Some locations that will experience flooding include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Collegedale, Flat Top
Mountain, Lookout Mountain, North Chickamauga Creek Gorge, East
Ridge, Ooltewah, Middle Valley, Birchwood, Falling Water, Shady Grove
and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3507 8536 3509 8536 3511 8539 3515 8539
3532 8524 3545 8517 3546 8511 3543 8510
3544 8506 3542 8503 3538 8503 3538 8500
3536 8497 3528 8494 3514 8503 3504 8500
3502 8496 3499 8497 3498 8547
$$
Moulton506
WGUS54 KMRX 261647
FFWMRX
TNC065-270030-
/O.EXT.KMRX.FF.W.0031.000000T0000Z-180927T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1247 PM EDT WED SEP 26 2018
The National Weather Service in Morristown has extended the
* Flash Flood Warning for...
Hamilton County in east Tennessee...
* Until 830 PM EDT Wednesday.
* At 1242 PM EDT, emergency management reported heavy rain across
the warned area. In northern Hamilton county over 5 inches of rain
have fallen. Flash flooding is already occurring. Several homes
are under water and water rescues have had to take place,
especially around the Soddy-Daisy area. Be extremely careful if
you must drive in the warned area.
* Some locations that will experience flooding include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Collegedale, Flat Top
Mountain, Lookout Mountain, North Chickamauga Creek Gorge, East
Ridge, Ooltewah, Middle Valley, Birchwood, Falling Water, Shady
Grove and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3507 8536 3509 8536 3511 8539 3515 8539
3532 8524 3545 8517 3546 8511 3543 8510
3544 8506 3542 8503 3538 8503 3538 8500
3536 8497 3528 8494 3514 8503 3504 8500
3502 8496 3499 8497 3498 8547
$$
Moulton828
WGUS74 KMRX 261753
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
153 PM EDT WED SEP 26 2018
TNC065-270030-
/O.CON.KMRX.FF.W.0031.000000T0000Z-180927T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton TN-
153 PM EDT WED SEP 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
WEDNESDAY FOR HAMILTON COUNTY...
At 151 PM EDT, local law enforcement reported flash flooding across
the county, especially around Soddy-Daisy. Over 5 inches of rain
have fallen in some locations. Flash flooding is already occurring.
Some locations that will experience flooding include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Collegedale, Flat Top
Mountain, Lookout Mountain, North Chickamauga Creek Gorge, East
Ridge, Ooltewah, Middle Valley, Birchwood, Falling Water, Shady Grove
and Apison.
Rainfall will continue across the area through the afternoon, and
even when the rain has slowed down it will take some time before
flooding waters recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3507 8536 3509 8536 3511 8539 3515 8539
3532 8524 3545 8517 3546 8511 3543 8510
3544 8506 3542 8503 3538 8503 3538 8500
3536 8497 3528 8494 3514 8503 3504 8500
3502 8496 3499 8497 3498 8547
$$
Moulton413
WGUS74 KMRX 261850
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
250 PM EDT WED SEP 26 2018
TNC065-270030-
/O.CON.KMRX.FF.W.0031.000000T0000Z-180927T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton TN-
250 PM EDT WED SEP 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
HAMILTON COUNTY...
At 248 PM EDT, local law enforcement reported flash flooding in
Hamilton County, especially near Soddy-Daisy. Up to 5 inches of rain
have fallen. Flash flooding is already occurring.
Some locations that will experience flooding include...
Chattanooga, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Ridgeside, Fairmount, Harrison, Red Bank, Collegedale, Flat Top
Mountain, Lookout Mountain, North Chickamauga Creek Gorge, East
Ridge, Ooltewah, Middle Valley, Birchwood, Falling Water, Shady Grove
and Apison.
Rainfall will continue across the area through the afternoon, and
even when the rain has slowed down it will take some time before
flooding waters recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3507 8536 3509 8536 3511 8539 3515 8539
3532 8524 3545 8517 3546 8511 3543 8510
3544 8506 3542 8503 3538 8503 3538 8500
3536 8497 3528 8494 3514 8503 3504 8500
3502 8496 3499 8497 3498 8547
$$
MoultonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:18 AM EDT, 7 minutes earlier.
Area forecast discussion, Sep 26, 7:18 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
718 AM EDT Wed Sep 26 2018
.AVIATION...
Flight weather will be poor today. Coverage of rain and
thunderstorms, with some heavy rain, continues to increase in
coverage from west to east this morning bringing low cigs and vis
to CHA and TYS. Predominant MVFR, with tempo IFR conditions, are
expected at CHA and TYS through the afternoon. Cannot rule out
some brief LIFR in the heaviest rain. Cigs decrease at TRI
through the morning as rain increases in coverage. Tonight, expect
low cigs at all sites with IFR forecast late in the period.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Flash Flood Watch through Thursday evening for Bledsoe-Blount
Smoky Mountains-Bradley-East Polk-Hamilton-Loudon-Marion-
McMinn-Meigs-NW Blount-Northwest Monroe-Rhea-Roane-
Sequatchie-Southeast Monroe-West Polk.
VA...None.
&&
JBHazardous weather outlook, Sep 26, 4:44 AM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 444 AM EDT Wed Sep 26 2018 NCZ060-061-TNZ012>018-035>047-069-070-073-074-VAZ001-002-005-006- 008-270845- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Knox-Jefferson-North Sevier- Sevier Smoky Mountains-Lee-Wise-Scott-Russell-Washington- 444 AM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Numerous showers and thunderstorms with periods of moderate to heavy rainfall are likely today. This may result in localized flooding. In addition, downed trees are possible because of the saturated soil. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The front will stall across the mountains on Thursday with additional heavy rainfall possible near and along the Tennessee and North Carolina border. This may produce additional localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of severe weather or flooding are encouraged. TNZ067-068-071-072-081>087-098>102-270845- Roane-Loudon-NW Blount-Blount Smoky Mountains-Sequatchie-Bledsoe- Rhea-Meigs-McMinn-Northwest Monroe-Southeast Monroe-Marion- Hamilton-Bradley-West Polk-East Polk- 444 AM EDT Wed Sep 26 2018 /344 AM CDT Wed Sep 26 2018/ This Hazardous Weather Outlook is for portions of East Tennessee. .DAY ONE...Today and Tonight ...Flash Flood Watch in effect... Numerous showers and thunderstorms with periods of moderate to heavy rainfall are likely today. This additional rainfall, combined with recent accumulations and wet soil, will lead to an increased threat of flash flooding. In addition, downed trees are possible because of the saturated soil. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The front will stall across the mountains on Thursday with additional heavy rainfall possible near and along the Tennessee and North Carolina border. This may produce additional localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of severe weather or flooding are encouraged.
In the hours before
Local storm report, Sep 26, 4:51 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
451 AM EDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD 3 ESE SODDY-DAISY 35.25N 85.12W
09/26/2018 HAMILTON TN EMERGENCY MNGR
REPORTS OF FLASH FLOODING NEAR HIXSON PIKE AND HAMBY
ROAD. RAIN GAUGE NEAR HIXSON REPORTS 3.28 INCHES OF RAIN
IN THE PAST 6 HOURS.
&&
JLBSpecial weather statement, Sep 26, 5:55 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
555 AM EDT WED SEP 26 2018
TNZ038-069-071-073-261045-
Grainger TN-Knox TN-NW Blount TN-North Sevier TN-
555 AM EDT WED SEP 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX...NORTHEASTERN
BLOUNT AND NORTHERN SEVIER COUNTIES UNTIL 645 AM EDT...
At 554 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rockford, or near Alcoa, moving east at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Knoxville, Maryville, Sevierville, Alcoa, Pigeon Forge, Louisville,
Rockford, Eagleton Village, Strawberry Plains, Blaine, Fairgarden,
Kimberlin Heights, Wildwood, House Mountain State Park, McMahan, Lake
Forest, Mascot, Bearden, Harrisburg and Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3591 8410 3618 8368 3612 8363 3610 8364
3610 8365 3612 8365 3612 8368 3608 8366
3609 8371 3604 8367 3604 8365 3601 8360
3597 8352 3593 8349 3593 8340 3591 8339
3590 8336 3581 8351 3574 8402
TIME...MOT...LOC 0954Z 250DEG 27KT 3586 8397
CDGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:52 PM EDT | Special Weather Statement | MRX | Marion, Sequatchie | 53 min |
| Sep 26, 2:01 AM EDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Sep 26, 3:54 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 3 hr |
| Sep 26, 4:23 AM EDT | Flash Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 40 hr |
| Sep 26, 4:33 AM EDT | Flash Flood Warning | MRX | Hamilton, Meigs, Rhea | 3 hr |
| Sep 26, 4:39 AM EDT | Flash Flood Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 3 hr |
| Sep 26, 5:55 AM EDT | Special Weather Statement | MRX | Knox | 50 min |
| Sep 26, 6:09 AM EDT | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Roane | 2 hr |
| Sep 26, 7:30 AM EDT | Flash Flood Warning | MRX | Meigs, Rhea | 13 hr |
| Sep 26, 8:28 AM EDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 10 hr |
| Sep 26, 8:43 AM EDT | Areal Flood Advisory | MRX | Loudon, Roane | 10 hr |
| Sep 26, 9:16 AM EDT | Areal Flood Advisory | MRX | McMinn, Monroe | 3 hr |
| Sep 26, 11:59 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox | 4 hr |
| Sep 26, 11:59 AM EDT | Flash Flood Warning | MRX | Marion, Sequatchie | 6 hr |
| Sep 26, 12:13 PM EDT | Flash Flood Warning | MRX | Bradley, McMinn, Monroe | 7 hr |
| Sep 26, 12:30 PM EDT | Flash Flood Warning | MRX | Loudon, Roane | 7 hr |
| Sep 26, 12:56 PM EDT | Flash Flood Warning | MRX | Anderson, Blount, Knox | 6 hr |
| Sep 26, 4:31 PM EDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 21 hr |
| Sep 26, 5:55 PM EDT | Areal Flood Warning | MRX | Marion, Sequatchie | 18 hr |
| Sep 26, 7:07 PM EDT | Areal Flood Warning | MRX | McMinn | 18 hr |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.